Anti-Anxiety meds for the first time alongside Elvanse – I feel awful!

Home Welcome to the ADDitude Forums For Adults Treating Your ADHD Anti-Anxiety meds for the first time alongside Elvanse – I feel awful!

This topic contains 2 replies, has 2 voices, and was last updated by  Raph 1 month, 1 week ago.

  • Author
    Posts
  • #136206

    Raph
    Participant

    Hello everyone

    I’m already on 50mg Elvanse (Vyvanse) and am waiting for CBT therapy for my anxiety.

    Dr has put me on a low dose 10mg of Citalopram (Celexa).

    Been on it just under a week, ad each day I’m feeling worse, tbh. Eating more again, permanent knot in tummy. feeling very jumpy and jittery, and a horrid taste in my mouth.

    I realise one often has to push through side effects which are meant to retreat after a couple of weeks. It can’t come soon enough for me!

    Would be very grateful to hear from others who’ve been through and come out the other side successfully.

    In other news, my pointless hyperfocus on unimportant and futile things is off the charts, but I’ll post about that separately.

  • #136307

    Penny Williams
    Keymaster

    Ask your prescribing doctor about what you’re experiencing after adding the new medication. It may not be the right anxiety medication for you.

    Penny
    ADDitude Community Moderator, Parenting ADHD Trainer & Author, Mom to teen w/ ADHD, LDs, and autism

    • #136380

      Raph
      Participant

      Hello Penny

      Thanks for your prompt reply! Yes, I’ve already done that. As I’m in the UK, it’s a different clinician person prescribing the Elvanse (Vyvanse) from the Citalopram (Celexa). Former is psychiatrist, latter is my GP. (At least it’s free healthcare, but that’s another post)

      Psych has said to speak to GP, but GP has said to give it 3-4 wks, when we are scheduled to review.🤔

      My post was really asking others who’d been through the same who have come out the other side successfully as it’s always good to hear from people who are actually taking that mix of meds how they managed, and what their experience was.

      I’ve read on another patient forum that it can take EIGHT MONTHS OR LONGER for Citalopram to start working for people. That sounds an extraordinary long time to me, and pretty grim to navigate your way through… 🥴

      I’m going to try taking my Citalopram at night tonight, as yesterday I got very sleepy in the afternoon, which I haven’t experienced since I started Elvanse in July. I also got very restless limbs yesterday evening, and found myself rocking back and forth for about 90 minutes – thank goodness I live alone. 😳

      Thanks, Raph.

You must be logged in to reply to this topic.